Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 1997 Jan;42(1):155-6.

Detection of Alprazolam in Three Cases of Methadone/Benzodiazepine Overdose

Affiliations
  • PMID: 8988593
Case Reports

Detection of Alprazolam in Three Cases of Methadone/Benzodiazepine Overdose

W O Rogers et al. J Forensic Sci. .

Abstract

Benzodiazepine abuse is common among clients at methadone maintenance clinics. Diazepam and lorazepam are readily detected by immunological screening methods and confirmed by GC/MS. Alprazolam has been relatively difficult to confirm. We recently reported a modification of an existing serum HPLC procedure which allows us to analyze whole blood. We report here three cases of fatal drug overdose caused by co-ingestion of methadone and alprazolam. In all three cases, alprazolam was detected by HPLC and could not be identified by alkaline extraction GC/MS. Postmortem blood concentrations of methadone were at the lower range or below the concentrations previously identified in methadone overdose fatalities, suggesting an increased risk from co-ingestion of methadone and alprazolam.

Similar articles

See all similar articles

Cited by 3 articles

Publication types

MeSH terms

LinkOut - more resources

Feedback